|part two-- hiv symptoms or stress? Please help
Sep 29, 2004
Dear Dr. Bob, I wrote you earlier today regarding getting a viral load. My name is Bob as well. Anyway, I am sorry for writing you twice, but I want to convey all of my symptoms. I had an unprotected sexual relationship over the summer of 2003 with a woman who I think may be HIV positive, or at least very high risk. Among my symptoms (and I am sorry to give you a laundry list, but all these symptoms are really scaring me)-- I now tend to bruise very easily, particularly on the fingers. I have more hang nails than usual, accompanied with white streaks at the base of the nail. I have stomach cramps, very bad abdomen discomfort, constant hives and itchy face, watery eyes, and my cheeks have been unusually red and itchy. I also have occasional itching and ringing in my ears. My groin area has been pretty itchy, too, particularly on my inner thighs. I am also noticing more warts and zits popping up. I have very dry skin, and paper-cut-like sores appear more frequently. I also have sores on my lips, or they are very chapped-- I can't tell. Regarding my adbomen pain, my doctor says I have GERD and the rest is stress (He presribed Pecid, which I have been taking for two months) I got a blister near my penis, the doctor gave me a herpes test about a week after it broke and I suspect he didnt get a good sample (it came back negative). I also have joint/muscle pain, and my left middle finger has felt strained for two months. Anyway, I have taken two HIV tests in the last month-- an Elisa and a Rapid test, and both came back negative. Again, its been about a year since I had an unprotected sexual relationship (and about 9 months since I had sex in general). Its very hard for me to believe I am negative given all that is happening. I am thinking of getting a viral load and/or keep testing. I feel like I am going crazy. Please help!
| Response from Dr. Frascino
Your symptoms are not consistent with HIV ARS or HIV disease. Hopefully the Pepcid your doctor prescribed will help your GERD. Many of your other complaints appear to be dermatologic and/or stress-related. I'd suggest you ask your doctor for a referral to a dermatologist (if the skin symptoms are persisting) and to a therapist who can help you cope with your irrational fears of HIV disease. Read through the archives of this forum. The testimonials you find there should be very reassuring! I believe you diagnosed your own problem when you wrote, "It's very hard for me to believe I am negative . . . ." that's the problem you need the most help with.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Watery Eyes A Symptoms Of HIV?
- Are Chills Part Of Hiv Symptoms?
- Do Hiv Symptoms Appear Earlier Than Two Weeks?
- Herpes After Eating Sperm Worried I Have HIV
- Red Eyes After Sex With Stripper Condom Broke Worried I Have HIV
- White Bumps On Penis After Getting Fingered Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.